Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 10, 2021, 6:55 AM CDT for Meade County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 6:55 AM CDT (11:55 UTC)
- Expired
- Jul 10, 2021, 7:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Dodge City, KS
County Meade County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
385
WWUS83 KDDC 101155
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
655 AM CDT Sat Jul 10 2021
KSZ086-087-101230-
Seward KS-Meade KS-
655 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEWARD AND SOUTHWESTERN
MEADE COUNTIES UNTIL 730 AM CDT...
At 655 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kismet, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kismet, Meade State Park and Plains.
LAT...LON 3721 10085 3736 10073 3722 10022 3700 10049
3700 10067
TIME...MOT...LOC 1155Z 300DEG 20KT 3725 10072
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 5:39 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 10, 5:39 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 539 AM CDT Sat Jul 10 2021 ...Updated aviation section... .SHORT TERM...(Today and tonight) Issued at 318 AM CDT Sat Jul 10 2021 A cold front will move through the area this morning shifting winds to the north. Mostly cloudy skies will be expected this morning with decreasing cloudiness as the day progresses. There will be a slight chance of thunderstorms across south central Kansas this afternoon, but most of the activity looks to remain east of the area. Dry conditions are forecast for tonight with mostly clear skies. As for temperatures, highs today look to reaching to the upper 80s with lows tonight ranging from the upper 50s across west central Kansas to mid 60s across south central Kansas. .LONG TERM...(Sunday through Friday) Issued at 318 AM CDT Sat Jul 10 2021 Sunday through Tuesday looks dry as we will be between systems. The next system is expected mid week when an upper level shortwave is expected to move southeast into the area. This will push a cold front through the area with an increase cloudiness and precipitation chances across the CWA. Models then suggest another wave moving through the area late week. But this will need to be watched as future model runs come in. As for temperatures, highs will only reach into the upper 80s Sunday with 90s expected for the remainder of the forecast period. The hottest day looks to be on Tuesday where highs look to reach into the upper 90s. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 538 AM CDT Sat Jul 10 2021 VFR conditions will prevail today with decreasing cloudiness. Winds will be from the north gusting to over 20 knots at times. && .PRELIMINARY POINT TEMPS/POPS... DDC 89 63 88 59 / 10 0 0 0 GCK 86 59 85 56 / 10 0 0 0 EHA 86 61 85 60 / 0 10 0 0 LBL 88 61 87 60 / 10 0 0 0 HYS 86 61 83 57 / 20 0 0 0 P28 90 66 88 62 / 40 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 10, 3:24 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 324 AM CDT Sat Jul 10 2021 KSZ030-031-043>046-061>066-074>081-084>090-110830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 324 AM CDT Sat Jul 10 2021 /224 AM MDT Sat Jul 10 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A slight chance of thunderstorms will be possible across south central Kansas late this afternoon into this evening. The strongest storms will be capable of producing small hail and damaging winds. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- A chance of thunderstorms will be possible during the mid to late part of next week. It is too early to tell if any of these storms will be severe. Days 2-7 Hazards ---------------- * Sunday No hazards. * Monday No hazards. * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 10, 3:27 AM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
327 AM CDT Sat Jul 10 2021
KSZ063-076-077-087-100900-
Gray KS-Finney KS-Meade KS-Haskell KS-
327 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FINNEY...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND HASKELL COUNTIES UNTIL 400
AM CDT...
At 327 AM CDT, Doppler radar was tracking a strong thunderstorm near
Plymell, moving southeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sublette, Satanta, Montezuma, Copeland, Tice and Plymell.
LAT...LON 3777 10108 3790 10086 3760 10041 3739 10062
3739 10108
TIME...MOT...LOC 0827Z 319DEG 37KT 3777 10093
JJOHNSONSpecial weather statement, Jul 10, 3:38 AM CDT, 3 hours 17 minutes before
Special Weather Statement National Weather Service Dodge City KS 338 AM CDT Sat Jul 10 2021 KSZ062-063-077-100915- Gray KS-Finney KS-Kearny KS- 338 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KEARNY...WESTERN FINNEY AND NORTHWESTERN GRAY COUNTIES UNTIL 415 AM CDT... At 338 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Holcomb, moving southeast at 40 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Garden City and Holcomb. LAT...LON 3808 10119 3824 10109 3813 10051 3782 10072 TIME...MOT...LOC 0838Z 295DEG 45KT 3813 10106 JJOHNSON
Special weather statement, Jul 10, 4:00 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Dodge City KS
400 AM CDT Sat Jul 10 2021
KSZ076-077-086-087-100930-
Gray KS-Seward KS-Meade KS-Haskell KS-
400 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEWARD...
NORTHWESTERN MEADE...SOUTHWESTERN GRAY AND SOUTHEASTERN HASKELL
COUNTIES UNTIL 430 AM CDT...
At 359 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tice, moving southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Meade, Sublette, Kismet, Copeland, Tice, Meade State Park, Missler
and Plains.
LAT...LON 3748 10095 3765 10064 3733 10027 3714 10040
3713 10095
TIME...MOT...LOC 0859Z 319DEG 31KT 3747 10074
JJOHNSONSpecial weather statement, Jul 10, 4:34 AM CDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Dodge City KS 434 AM CDT Sat Jul 10 2021 KSZ062-063-076-077-101015- Gray KS-Finney KS-Kearny KS-Haskell KS- 434 AM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNY... SOUTHWESTERN FINNEY...NORTHEASTERN GRANT...WEST CENTRAL GRAY AND NORTHEASTERN HASKELL COUNTIES UNTIL 515 AM CDT... At 434 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Plymell, moving southeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Copeland, Tice and Plymell. LAT...LON 3777 10115 3793 10105 3783 10046 3748 10067 TIME...MOT...LOC 0934Z 294DEG 26KT 3782 10102 JJOHNSON
Local storm report, Jul 10, 6:43 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
643 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST 1 ESE SCOTT STATE LAKE 38.68N 100.90W
07/09/2021 M67 MPH SCOTT KS MESONET
MESONET STATION K5SCT 1 ESE SCOTT STATE
LAKE.
1155 PM TSTM WND GST 1 N SYRACUSE 38.00N 101.75W
07/09/2021 M60 MPH HAMILTON KS AWOS
AWOS STATION K3K3 SYRACUSE.
1155 PM TSTM WND GST 1 N SYRACUSE 38.00N 101.75W
07/09/2021 M60 MPH HAMILTON KS AWOS
AWOS STATION K3K3 SYRACUSE.
1202 AM TSTM WND GST 2 N LAKIN 37.97N 101.25W
07/10/2021 M61 MPH KEARNY KS PUBLIC
REPORTED AT LAKIN AIRPORT.
1225 AM TSTM WND GST 1 ENE GARDEN CITY 37.98N 100.84W
07/10/2021 M58 MPH FINNEY KS MESONET
MESONET STATION KS010 US-50 @ K-156 BRIDGE
GARDEN CITY.
1254 AM TSTM WND GST 4 NW PIERCEVILLE 37.93N 100.72W
07/10/2021 M51 MPH FINNEY KS ASOS
0100 AM TSTM WND GST 1 ESE SCOTT STATE LAKE 38.67N 100.90W
07/10/2021 M55 MPH SCOTT KS DEPT OF HIGHWAYS
KDOT SITE K5SCT.
&&Special weather statement, Jul 10, 6:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
655 AM CDT Sat Jul 10 2021
KSZ086-087-101230-
Seward KS-Meade KS-
655 AM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEWARD AND SOUTHWESTERN
MEADE COUNTIES UNTIL 730 AM CDT...
At 655 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kismet, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kismet, Meade State Park and Plains.
LAT...LON 3721 10085 3736 10073 3722 10022 3700 10049
3700 10067
TIME...MOT...LOC 1155Z 300DEG 20KT 3725 10072
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:37 PM CDT | Special Weather Statement | DDC | Scott | 38 min |
| Jul 9, 10:59 PM CDT | Special Weather Statement | DDC | Scott | 31 min |
| Jul 9, 11:12 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 48 min |
| Jul 9, 11:18 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Lane, Scott | 57 min |
| Jul 9, 11:33 PM CDT | Special Weather Statement | DDC | Ness | 27 min |
| Jul 9, 11:54 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 36 min |
| Jul 9, 11:56 PM CDT | Special Weather Statement | DDC | Finney | 34 min |
| Jul 10, 12:01 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 44 min |
| Jul 10, 12:07 AM CDT | Areal Flood Advisory | DDC | Scott | 4 hr |
| Jul 10, 12:23 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Kearny | 52 min |
| Jul 10, 12:33 AM CDT | Special Weather Statement | DDC | Grant, Gray, Haskell, Hodgeman | 27 min |
| Jul 10, 1:09 AM CDT | Special Weather Statement | DDC | Gray | 66 min |
| Jul 10, 1:21 AM CDT | Special Weather Statement | DDC | Grant, Haskell, Seward, Stevens | 39 min |
| Jul 10, 1:26 AM CDT | Special Weather Statement | DDC | Ford | 64 min |
| Jul 10, 1:45 AM CDT | Special Weather Statement | DDC | Finney, Lane, Scott | 45 min |
| Jul 10, 2:29 AM CDT | Special Weather Statement | DDC | Finney | 31 min |
| Jul 10, 2:37 AM CDT | Special Weather Statement | DDC | Ford | 38 min |
| Jul 10, 2:58 AM CDT | Special Weather Statement | DDC | Finney | 32 min |
| Jul 10, 3:15 AM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 45 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | DDC | Haskell | 33 min |
| Jul 10, 3:38 AM CDT | Special Weather Statement | DDC | Finney | 37 min |
| Jul 10, 4:00 AM CDT | Special Weather Statement | DDC | Meade, Seward | 30 min |
| Jul 10, 4:34 AM CDT | Special Weather Statement | DDC | Haskell | 41 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.